Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 249, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2011, 1:27 AM CDT for McCurtain County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2011, 1:27 AM CDT (06:27 UTC)
- Expired
- Jun 15, 2011, 2:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786
WUUS54 KSHV 150627
SVRSHV
OKC089-150700-
/O.NEW.KSHV.SV.W.0249.110615T0627Z-110615T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 200 AM CDT
* AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF PLUNKETVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATSON AND BEACHTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3450 9446 3419 9446 3416 9464 3433 9470
3451 9455 3451 9448 3451 9447
TIME...MOT...LOC 0627Z 261DEG 50KT 3423 9448
$$
061 follow-up statement
948
WWUS54 KSHV 150653
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 AM CDT WED JUN 15 2011
OKC089-150702-
/O.EXP.KSHV.SV.W.0249.000000T0000Z-110615T0700Z/
MCCURTAIN OK-
153 AM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY WILL EXPIRE
AT 200 AM CDT...
STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA.
LAT...LON 3450 9446 3419 9446 3416 9464 3433 9470
3451 9455 3451 9448 3451 9447
TIME...MOT...LOC 0652Z 261DEG 50KT 3426 9417
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:41 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 14, 9:41 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 941 PM CDT TUE JUN 14 2011 .DISCUSSION... CONVECTION ONGOING ACROSS MUCH OF OK AND INTO N TX CONTINUES TO WEAKEN WITH THE LOSS DAYTIME HEATING. HOWEVER...H85 WINDS OF 35 KTS ON SURROUNDING 88D VWP AND NPN PROFILERS INDICATE A DEVELOPING LLJ WHICH COULD HELP TO PUMP SOME LOW LEVEL MOISTURE INTO THE AREA AND FUEL THE TSTMS AWHILE LONGER. LATEST MODEL GUIDANCE SUPPORTS THE TREND OF CONVECTION WEAKENING AS IT APPROACHES THE CWA. ANY LINGERING PRECIP THAT MANAGES TO MAKE IT THIS FAR EAST SHOULD BE CONFINED TO THE NRN ZONES. THUS...DECIDED TO LET THE SLIGHT CHANCE POPS RIDE IN THE SHORT TERM AND NO OTHER UPDATES ARE PLANNED. /09/ && .AVIATION... QUIET EVENING ACROSS THE TERMINAL SITES WITH SOUTH WINDS AT 5 TO 10KTS AND VFR CONDITIONS. SOME CIRRUS STILL REMAINING ACROSS THE REGION AND MORE TO COME UPSTREAM WITH CONVECTION FIRING ALONG A COLD FRONT/DRY LINE MERGER ACROSS NW TX INTO CENTRAL OKLAHOMA. THIS CONVECTION IS EXPECTED TO REMAIN FAR ENOUGH NORTH OF OUR NORTHERN MOST TERMINAL LOCATIONS SO THAT NO CB OR VCNTY TSTM SHOULD BE NEEDED AT TXK OR ELD OVERNIGHT. WILL WATCH THIS HOWEVER TO SEE IF THERE ARE ANY TRENDS TOWARD THE CONVECTION TAKING A MORE SE PROPAGATION OVER THE NEXT FEW HOURS. BOUNDARY LAYER MOISTURE IS SUFFICIENT TO SUPPORT AT LEAST AN HOUR OR SO OF MVFR CEILINGS TOWARDS SUNRISE IN THE MORNING SOUTH OF THE I-20 CORRIDOR SO WITH THE 00Z PACKAGE...PUT A TEMPO WINDOW OF MVFR CEILINGS AT TYR/GGG/LFK TERMINALS BUT IT SHOULD NOT LAST LONG IF IT EVEN MAKES IT. GRADIENT DOES NOT APPEAR AS STRONG ON WEDNESDAY SO LEFT GUSTS OUT OF THE DAYTIME HOURS ON WEDNESDAY. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 94 73 95 74 / 10 20 20 20 10 MLU 72 95 72 96 73 / 10 30 30 20 10 DEQ 71 91 69 94 72 / 20 30 20 30 20 TXK 73 92 72 95 74 / 20 30 20 30 20 ELD 71 93 72 94 73 / 20 30 30 30 20 TYR 76 97 73 95 73 / 10 10 10 10 10 GGG 74 96 73 96 74 / 10 20 10 10 10 LFK 74 97 74 96 74 / 10 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/13
Hazardous weather outlook, Jun 14, 11:19 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1119 AM CDT TUE JUN 14 2011 LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138- 149>153-165>167-151630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1119 AM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THE UPPER LEVEL RIDGE WEAKENS AND A FRONTAL BOUNDARY APPROACHES THE REGION. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS...HOWEVER...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ050-051-059>061-070>073-OKZ077-151630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN- 1119 AM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP DURING THE OVERNIGHT HOURS. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THE UPPER LEVEL RIDGE WEAKENS AND A FRONTAL BOUNDARY APPROACHES THE REGION. A FEW STORMS MAY PRODUCE STRONG GUSTY WINDS...HOWEVER...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. VII
In the hours before
Special weather statement, Jun 15, 1:06 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 AM CDT WED JUN 15 2011
OKZ077-150700-
MCCURTAIN-
106 AM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...PLUNKETVILLE...
SHERWOOD...SMITHVILLE AND WATSON...
AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING ONE STRONG THUNDERSTORM 17 MILES NORTHWEST OF BROKEN
BOW...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
OTHER STRONG THUNDERSTORMS WERE NOTED ABOUT 20 MILES NORTHWEST OF
BROKEN BOW...OR 6 MILES SOUTHWEST OF BETHEL...AND 3 MILES NORTHEAST
OF BETHEL...MOVING TO THE NORTHEAST AT 35 MPH. THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH AND BRIEF BUT
LOCALLY HEAVY RAINFALL.
06Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.